Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 20, NWS Corpus Christi, TX

September 4, 20115 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Sep 4, 2011, 6:13 AM CDT for 5 counties in Texas. It took effect at Sep 4, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 6:13 AM CDT (11:13 UTC)
In effect from
Sep 4, 2011, 12:00 PM CDT
Expired
Sep 4, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
3119 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WWUS74 KCRP 041113
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 AM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT FOR THE AREAS NEAR THE VICTORIA
CROSSROADS TODAY...

.THE COMBINATION OF TROPICAL STORM LEE ACROSS THE NORTHERN GULF
WATERS AND THE HIGH PRESSURE SYSTEM TO THE WEST WILL ALLOW FOR
STRONG NORTHERLY WINDS TO DEVELOP ACROSS THE VICTORIA CROSSROADS
REGION TODAY. 

TXZ233-234-245>247-050000-
/O.NEW.KCRP.WI.Y.0020.110904T1700Z-110905T0000Z/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
613 AM CDT SUN SEP 4 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...WINDS WILL BEGIN TO INCREASE AROUND NOON AND LAST
  THROUGH THE EARLY EVENING HOURS.

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
  40 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD
  DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE...
  GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

CB
2 follow-up statements
089 
WWUS74 KCRP 041809
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
109 PM CDT SUN SEP 4 2011

...WIND ADVISORY CONTINUES FOR THE AREAS ACROSS THE VICTORIA
CROSSROADS TODAY...

.THE COMBINATION OF TROPICAL STORM LEE CENTERED OVER SOUTHERN
LOUISIANA AND HIGH PRESSURE SYSTEM TO THE WEST WILL ALLOW FOR
STRONG NORTHERLY WINDS TO CONTINUE ACROSS THE VICTORIA CROSSROADS
REGION THIS AFTERNOON.

TXZ233-234-245>247-050000-
/O.CON.KCRP.WI.Y.0020.000000T0000Z-110905T0000Z/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
109 PM CDT SUN SEP 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG WINDS THROUGH THE EARLY EVENING HOURS.

* WINDS...SUSTAINED NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  40 MPH. 

* IMPACTS...MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...
  SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE 
  DRIVING DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN 
  FURNITURE... GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE 
  BLOWN AROUND BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

&&

$$

RH/CB
169 
WWUS74 KCRP 042352
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CDT SUN SEP 4 2011


TXZ233-234-245>247-050100-
/O.EXP.KCRP.WI.Y.0020.000000T0000Z-110905T0000Z/
GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT...
REFUGIO...WOODSBORO...PORT LAVACA
652 PM CDT SUN SEP 4 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

ALTHOUGH WINDS REMAIN BREEZY TO WINDY...WINDS HAVE DIMINISHED TO
BELOW WIND ADVISORY CRITERIA. THEREFORE WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 7 PM CDT.

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Sep 4, 5:17 AM CDT, 56 minutes earlier.

Area forecast discussion, Sep 4, 5:17 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT SUN SEP 4 2011

.SHORT TERM (TODAY THROUGH MONDAY)...WINDS ARE WEAK OUT OF THE
WEST TO NORTHWEST THIS MORNING WITH AN EXPECTED INCREASE TODAY AS
THE PRESSURE GRADIENT BETWEEN TROPICAL STORM LEE AND THE HIGH
PRESSURE SYSTEM OUT WEST INTERACT. WINDS WILL GENERALLY BE 20 TO
25 MPH WITH HIGHER GUSTS AREAWIDE...WITH HIGHER WINDS EXPECTED FOR
THE VICTORIA CROSSROADS DUE TO THE PROXIMITY OF T.S. LEE. DRY AND
WARM AIR WILL MIX DOWN TO THE SURFACE ALLOWING FOR TEMPERATURES TO
REMAIN QUITE WARM SIMILAR TO THE HIGHS YESTERDAY. DID BUMP UP
OVERNIGHT LOWS SLIGHTLY AS SOME MOISTURE WILL LINGER TONIGHT.
DRIER AND COOLER AIR WILL MOVE IN ON MONDAY WITH THE COLD FRONT
ALLOWING FOR CLEAR SKIES AND LOWER MAX TEMPS.

&&

.MARINE...SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE GULF
WATERS TODAY...WITH THE INCLUSION OF THE NORTHERN BAYS THIS
MORNING AS STRONGER WINDS OF 20-25 KNOTS DEVELOP DUE TO TROPICAL
STORM LEE. SEAS WILL RANGE BETWEEN 6-9 FEET.

&&

.FIRE WEATHER...AN EXTREMELY DRY AIRMASS WILL FILTER IN ACROSS
SOUTH TEXAS AS STRONG NORTHERLY WINDS DEVELOP TODAY DUE TO THE
INTERACTION OF TROPICAL STORM LEE AND THE HIGH PRESSURE SYSTEM OUT
WEST. RELATIVE HUMIDITY VALUES WILL FALL TO CRITICALLY LOW VALUES
RANGING BETWEEN THE UPPER TEENS TO 30 PERCENT. WINDS WILL INCREASE
TO 20-25 MPH WITH HIGHER GUSTS. DUE TO THESE CONDITIONS...A RED
FLAG WARNING IS IN PLACE FOR ALL OF SOUTH TEXAS TODAY. SIMILAR
CONDITIONS ARE EXPECTED FOR MONDAY AS WELL.
&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...GFS/ECMWF GENERALLY
CONSISTENT WITH THE DEVELOPMENT/MAINTENANCE OF AN OMEGA BLOCK
PATTERN OVER THE CNTRL/SRN CONUS WITH RIDGE AXIS APPROXIMATELY OVER
WRN TEXAS. THUS...EXPECT GENERALLY NORTH WIND OVER THE REGION DRG
THE PERIOD. (MODERATE/STRONG WIND MAGNITUDES MONDAY NIGHT OVER THE
COASTAL WATERS RELATED TO THE INITIAL SURGE OF SFC HIGH PRESSURE
WITH A STEADY DECREASE TUESDAY.) CONCUR WITH THE GFS THAT PWAT
VALUES OVR THE CWA WL REMAIN BETWEEN 0.5-1.0 INCH FOR MOST OF THE
PERIOD. THUS...EXPECT COOL NIGHTS (MIN TEMPS UPPER 50S/LOWER 60S
TUE/WED MORNINGS AND IN THE 60S THE REMAINDER) AND WARM DAYS (MAX
TEMPS GENERALLY IN THE 90S) DURING THE PERIOD. EXPECT MOSTLY SUNNY
SKIES EXPECT FOR PARTLY CLOUDY CONDITIONS FROM MID/HIGH CLOUDS PSBL
MON-WED (BASED ON TIME/HEIGHT OF GFS RELATIVE HUMIDITY.)

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI   106  75  95  61  92  /  10  10  10  10   0
VICTORIA         103  70  94  57  91  /  10  10  10  10   0
LAREDO           106  78 100  65  96  /  10  10  10  10   0
ALICE            106  74  98  60  93  /  10  10  10  10   0
ROCKPORT         104  74  93  63  88  /  10  10  10  10   0
COTULLA          105  73  98  59  95  /  10  10  10  10   0
KINGSVILLE       104  75  96  61  93  /  10  10  10  10   0
NAVY CORPUS      103  77  90  65  89  /  10  10  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
     DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
     OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     PORT ARANSAS TO PORT O'CONNOR.

&&

CB/85...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Sep 4, 5:51 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT SUN SEP 4 2011

TXZ229>234-239>247-051100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN PLACE FOR ALL OF SOUTH TEXAS. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN THE UPPER TEENS
ACROSS THE BRUSH COUNTRY...TO BETWEEN 20 AND 30 PERCENT ACROSS THE
INLAND COASTAL PLAINS AND THE COASTAL COUNTIES. WINDS OUT OF THE
NORTH WILL RANGE FROM 20-25 MPH WITH HIGHER GUSTS.

A WIND ADVISORY IS IN PLACE FOR GOLIAD...VICTORIA...ARANSAS...
REFUGIO AND CALHOUN COUNTIES DUE TO EXPECTED SUSTAINED WINDS OF 25
MPH AND GUSTS BETWEEN 30 AND 35 MPH.

THERE IS A RIP CURRENT RISK TODAY AS WINDS ARE EXPECTED TO BECOME
STRONG OUT OF THE NORTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-051100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
551 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NORTHERN BAYS AND THE
GULF WATERS DUE STRONG NORTHERLY WINDS AND INCREASED SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE COASTAL WATERS
MONDAY THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:50 PM CDTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more30 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.